Symplectic topology of integrable hamiltonian systems, I : Arnold-Liouville with singularities

Nguyen Tien Zung

Compositio Mathematica (1996)

  • Volume: 101, Issue: 2, page 179-215
  • ISSN: 0010-437X

How to cite


Zung, Nguyen Tien. "Symplectic topology of integrable hamiltonian systems, I : Arnold-Liouville with singularities." Compositio Mathematica 101.2 (1996): 179-215. <>.

author = {Zung, Nguyen Tien},
journal = {Compositio Mathematica},
keywords = {Arnold-Liouville theorem; integrable Hamiltonian system; moment map},
language = {eng},
number = {2},
pages = {179-215},
publisher = {Kluwer Academic Publishers},
title = {Symplectic topology of integrable hamiltonian systems, I : Arnold-Liouville with singularities},
url = {},
volume = {101},
year = {1996},

AU - Zung, Nguyen Tien
TI - Symplectic topology of integrable hamiltonian systems, I : Arnold-Liouville with singularities
JO - Compositio Mathematica
PY - 1996
PB - Kluwer Academic Publishers
VL - 101
IS - 2
SP - 179
EP - 215
LA - eng
KW - Arnold-Liouville theorem; integrable Hamiltonian system; moment map
UR -
ER -


  1. 1 Arnold, V.I.: Mathematical methods of classical mechanics, Springer-Verlag, 1978. Zbl0386.70001MR690288
  2. 2 Audin, M.: The topology of torus action on symplectic manifolds, Progress in Mathematics, V. 93, Birkhauser, 1991. Zbl0726.57029MR1106194
  3. 3 Audin, M.: Courbes algébriques et systèmes intégrables: géodésiques des quadriques, preprint IRMAStrasbourg1993. Zbl0843.58064MR1295705
  4. 4 Audin, M.: Toupies, A course on integrable systems, Strasbourg1994. 
  5. 5 Audin, M. and Silhol, R.: Variétés abéliennes réelles et toupie de Kowalevski, Compositio Math.87 (1993), 153-229. Zbl0774.58012MR1219634
  6. 6 Bates, L.: Monodromy in the champagne bottle, Z. Angew. Math. Phys.42 (1991) No. 6, 837-847. Zbl0755.58028MR1140696
  7. 7 Bau, Tit and Tien Zung, Nguyen: Separation of coordinates and topology of integrable Hamiltonian systems, in preparation. Zbl0869.58022
  8. 8 Birkhoff, G.D.: Dynamical systems, AMS Colloq. Publ. IX, 1927. Zbl53.0732.01
  9. 9 Bolsinov, A.V.: Methods of computation of the Fomenko-Zieschang invariant, Advances in Soviet Mathematics, V. 6 (Fomenko ed.), 1991, 147-183. Zbl0744.58029MR1141222
  10. 10 Bolsinov, A.V.: Compatible Poisson brackets on Lie algebras and completeness of families of functions in involution, Math. USSR Izvestiya38 (1992) 69-90. Zbl0744.58030MR1130028
  11. 11 Bolsinov, A.V., Matveev, S.V. and Fomenko, A.T.: Topological classification of integrable Hamiltonian systems with two degrees of freedom. List of all systems of small complexity, Russ. Math. Surv.45 (1990) No. 2, 59-99. Zbl0705.58025MR1069348
  12. 12 Boucetta, M. and Molino, P.: Géométrie globale des systèmes hamiltoniens complètement integrables, CRAS Paris, Ser. I, 308 (1989) 421-424. Zbl0702.58032MR992521
  13. 13 Condevaux, M., Dazord, P. and Molino, P.: Géométrie du moment, Séminaire Sud-Phodanien, Publications du départment de math., Univ. Claude Bernard - Lion I, 1988. MR1040868
  14. 14 Cushman, R. and Knörrer, H.: The energy momentum mapping of the Lagrange top, Lecture Notes in Math.1139 (1985) 12-24. Zbl0615.70002MR820467
  15. 15 Dazord, P. and Delzant, T.: Le problème général des variables action-angles, J. Diff. Geom.26 (1987) No. 2, 223-251. Zbl0634.58003MR906389
  16. 16 Delzant, T.: Hamiltoniens périodiques et image convexe de l'application moment, Bull. Soc. Math. France116 (1988) 315-339. Zbl0676.58029MR984900
  17. 17 Desolneux-Moulis, N.: Singular Lagrangian foliation associated to an integrable Hamiltonian vector field, MSRI Publ., Vol. 20 (1990) 129-136. Zbl0731.58038MR1104922
  18. 18 Devaney, R.: Transversal homoclinic orbit in an integrable system, Amer. J. Math.100 (1978) 631-642. Zbl0406.58019MR494258
  19. 19 Dufour, J.-P.: Théorème de Nekhoroshev à singularités, Séminaire Gaston Darboux, Montpellier1989- 1990, 49-56. Zbl0738.53022MR1124473
  20. 20 Dufour, J.-P. and Molino, P.: Compactification d'action de Rn et variables action-angle avec singularités, MSRI Publ., Vol. 20 (1990) (Séminaire Sud-Rhodanien de Géométrie à Berkeley, 1989, P. Dazord and A. Weinstein eds.) 151-167 Zbl0752.58011
  21. 21 Duistermaat, J.J.: On global action-angle variables, Comm. Pure Appl. Math.33 (1980) 687-706. Zbl0439.58014MR596430
  22. 22 Duistermaat, J.J. and Heckman, G.J.: On the variation in the cohomology of the symplectic form of the reduced phase space and Addendum, Invent. Math.69 (1982) 259-269 and 72 (1983) 153-158. Zbl0503.58016MR674406
  23. 23 Eliasson, L.H.: Normal form for Hamiltonian systems with Poisson commuting integrals- elliptic case, Comm. Math. Helv.65 (1990) 4-35. Zbl0702.58024
  24. 24 Ercolani, N.M. and Mclaughlin, D.W.: Towarda topological classification of integrable PDE's, MSRI Publ., V. 22 (1990) 111-130. Zbl0743.58020
  25. 25 Fomenko, A.T.: Symplectic geometry, Gordon and Breach, New York, 1988, and Integrability and nonintegrability in geometry and mechanics, Kluwer, Dordrecht, 1988. MR994805
  26. 26 Fomenko, A.T.: Topological classification of all integrable Hamiltonian systems of general types with two degrees of freedom, MSRI Publ., Vol. 22 (1991) 131-340. Zbl0753.58014MR1123281
  27. 27 Gavrilov, L.: Bifurcation of invariant manifolds in the generalized Hénon-Heiles system, Physica D, 34 (1989) 223-239. Zbl0689.58014MR982389
  28. 28 Gavrilov, L., Ouazzani-Jamil, M. and Caboz, R.: Bifurcation diagrams and Fomenko's surgery on Liouville tori of the Kolossoff potential U = p + (1/ρ) - k cos Φ, Ann. Sci. Ecole Norm. Sup., 4e serie, 26 (1993) 545-564. Zbl0797.34042
  29. 29 Kharlamov, M.P.: Topological analysis of integrable problems in the dynamics of a rigid body, Izd. Leningrad. Univ., Leningrad (Saint-Peterbourg) 1988 (Russian). Zbl0561.58021MR948454
  30. 30 Koiller, J.: Melnikov formulae for nearly integrable Hamiltonian systems, MSRI Publ., V. 20 (1990) 183-188. Zbl0731.58037MR1104927
  31. 31 Kowalevski, S.: Sur le problème de la rotation d'un corps solide autour d'un point fixe, Acta Math.12 (1989) 177-232. JFM21.0935.01
  32. 32 Lerman, L. and Umanskii, Ya.: Structure of the Poisson action of R 2 on a four-dimensional symplectic manifold, I and II, Selecta Math. Sovietica Vol. 6, No. 4 (1987) 365-396, and Vol. 7, No. 1 (1988) 39-48. Zbl0649.58017MR925264
  33. 33 Lerman, L. and Umanskii, Ya.: Classification of four-dimensional integrable Hamiltonian systems in extended neighborhoods of simple singular points, Methods of Qualitative Theory of Bifurcations, Izdat. Gorkov. Univ., Gorki, 1988, 67-76. 
  34. 34 Lerman, L. and Umanskii, Ya.: Classification of four-dimensional integrable hamiltonian systems and Poisson actions of R2 in extended neighborhoods of simple singular points, I and II, Russian Math. Sb.77 (1994) 511-542 and 78 (1994) 479-506. Zbl0819.58018MR1213368
  35. 35 Marsden, J.E. and Weinstein, A.: Reduction of symplectic manifolds with symmetry, Rep. Math. Phys.5 (1974) 121-130. Zbl0327.58005MR402819
  36. 36 Moser, J.: On the volume elements on manifolds, Trans. AMS120 (1965) 280-296. Zbl0141.19407MR182927
  37. 37 Molino, P.: Du théorème d'Arnol'd-Liouville aux formes normales de systmèmes hamiltoniens toriques: une conjecture. Séminaire Gaston Darboux, Montpellier1989-1990, 39-47. Zbl0734.70013MR1124472
  38. 38 Nekhoroshev, N.N.: Action-angle variables and their generalizations, Trans. Moscow Math. Soc.26 (1972) 180-198. Zbl0284.58009MR365629
  39. 39 Oshemkov, A.A.: Fomenko invariants for the main integrable cases of the rigid body motion equations, Advances in Soviet Mathematics, V. 6 (1991) A. T. Fomenko ed., 67-146. Zbl0745.58028MR1141221
  40. 40 Polyakova, L. and Tien Zung, Nguyen: A topological classification of integrable geodesic flows on the two-dimensional sphere with an additional integral quadratic in the momenta, J. Nonlinear Sci.3 (1993) No.1, 85-108. Zbl0802.58044MR1216988
  41. 41 Rüssmann, H.: Über das Verhalten analytischer Hamiltonscher Differentialgleichungen in der Nähe einer Gleichgewichtslösung, Math. Ann.154 (1964) 285-300. Zbl0124.04701MR179409
  42. 42 Veeravalli, A.: Compactification d'actions de Rn et systèmes hamiltoniens de type torique, CRAS Paris, Ser. I317 (1993) 289-293. Zbl0810.58015MR1233428
  43. 43 Vey, J.: Sur certaines systèmes dynamiques séparables, Amer. J. Math.100 (1978) 591-614. Zbl0384.58012MR501141
  44. 44 Williamson, J.: On the algebraic problem concerning the normal forms of linear dynamical systems, Amer. J. Math.58:1 (1936) 141-163. MR1507138JFM62.1795.10
  45. 45 Zou, M.: Monodromy in two degrees of freedom integrable systems, J. Geom. and Phys.10 (1992) 37-45. Zbl0776.58017MR1195671
  46. 46 Tien Zung, Nguyen: On the general position property of simple Bott integrals, Russ. Math. Surv.45 (1990) No. 4, 179-180. Zbl0724.58030MR1075400
  47. 47 Tien Zung, Nguyen: Decomposition of nondegenerate singularities of integrable Hamiltonian systems, Lett. Math. Phys.33 (1994) 187-193. Zbl0842.58032MR1321315
  48. 48 Tien Zung, Nguyen: A note on focus-focus singularities, Diff. Geom. Appl. (to appear). Zbl0887.58023
  49. 49 Tien Zung, Nguyen: Symplectic topology of integrable Hamiltonian systems, thesis, Strasbourg May/1994. 
  50. 50 Tien Zung, Nguyen: Singularities of integrable geodesic flows on multidimensional torus and sphere, J. Geometry and Physics (to appear). Zbl0849.58053MR1375166
  51. 51 Tien Zung, Nguyen: Symplectic topology of integrable Hamiltonian systems, II: Characteristic classes and integrable surgery, preprint 1995. MR1343777

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.